MAUDE Adverse Event Report: KARL STORZ SE & CO. KG D-LIGHT P HIGH POWER LIGHT UNIT FOR AF; LIGHT SOURCE

KARL STORZ SE & CO. KG D-LIGHT P HIGH POWER LIGHT UNIT FOR AF; LIGHT SOURCE
Model Number 20133720-1
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no report of a device malfunction and the subject device is not being returned for evaluation.The most likely cause of the burn to patient was that the tip of the scope was occluded, causing the scope tip to overheat.
 
Event or Problem Description
Allegedly, during a lap chole procedure, while they were using fluoroscopy, the laparoscope was pulled back and the tip of the scope was rested inside of the trocar cannula (the scope was connected to an active light cable that was plugged into the d-light p high power light source; this resulted in the patient being burned at the umbilicus trocar entrance site.The burn was noticed after the procedure.We have been unable to obtain any further details about the patient or the event.

Brand Name
D-LIGHT P HIGH POWER LIGHT UNIT FOR AF
Common Device Name
LIGHT SOURCE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key9153838
Report Number9610617-2019-00093
Device Sequence Number16683694
Product Code OWN
UDI-Device Identifier04048551004685
UDI-Public4048551004685
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K152583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20133720-1
Device Catalogue Number20133720-1
Was Device Available for Evaluation? No
Device Age5 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;